Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 29, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Dec 19, 2021, 2:53 PM MST for Fremont County, Huerfano County, Colorado. It took effect at Dec 21, 2021, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 2:53 PM MST (21:53 UTC)
- In effect from
- Dec 21, 2021, 10:00 AM MST
- Expired
- Dec 20, 2021, 2:10 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Fremont County, CO, Huerfano County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS85 KPUB 192153 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 253 PM MST Sun Dec 19 2021 ...A Fire Weather Watch has been issued for Tuesday morning through Tuesday afternoon for gusty winds and low relative humidity for fire weather zones 222 and 229 which includes Fremont and Huerfano Counties... COZ222-229-201400- /O.NEW.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Huerfano County Including Walsenburg- 253 PM MST Sun Dec 19 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zones 222 and 229. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
593 WWUS85 KPUB 201105 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 405 AM MST Mon Dec 20 2021 ...A Fire Weather Watch remains in effect for Tuesday morning through Tuesday afternoon for gusty winds and low relative humidity for fire weather zones 222 and 229 which includes Fremont and Huerfano Counties... COZ222-229-210315- /O.CON.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Huerfano County Including Walsenburg- 405 AM MST Mon Dec 20 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR FIRE WEATHER ZONES 222 AND 229... * Affected Area...Fire Weather Zones 222 and 229. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
839 WWUS85 KPUB 202110 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 210 PM MST Mon Dec 20 2021 ...A Red Flag Warning has been issued from 9 AM until 5 PM Tuesday for gusty winds and low relative humidity for fire weather zones 221, 222, 225, 229 and 230 which includes Teller and Fremont counties, the Wets and Sangre De Cristo mountains and the southern I-25 corridor of Huerfano and western Las Animas counties... ...A Fire Weather Watch has been issued for Wednesday morning through afternoon for gusty winds and low relative humidity for fire weather zones 222 and 229 which includes Fremont and Huerfano counties... COZ222-229-211315- /O.UPG.KPUB.FW.A.0029.211221T1700Z-211222T0000Z/ /O.NEW.KPUB.FW.W.0052.211221T1600Z-211222T0000Z/ /O.NEW.KPUB.FW.A.0030.211222T1700Z-211223T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Huerfano County Including Walsenburg- 210 PM MST Mon Dec 20 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM MST Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Wednesday morning through Wednesday afternoon. The Fire Weather Watch for Tuesday is no longer in effect. * Affected Area...Fire Weather Zones 222 and 229. * Winds...West 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-225-230-211315- /O.NEW.KPUB.FW.W.0052.211221T1600Z-211222T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Western Las Animas County Including Trinidad and Thatcher- 210 PM MST Mon Dec 20 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...225 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM MST Tuesday. * Affected Area...Fire Weather Zones 221...225 and 230. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 19, 2:52 PM MST, 1 minute earlier.
Area forecast discussion, Dec 19, 2:52 PM MST, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 252 PM MST Sun Dec 19 2021 .SHORT TERM...(This evening through Monday) Issued at 252 PM MST Sun Dec 19 2021 Dry airmass over the area has resulted in critically low relative humidity values over much of the lower elevations. However with light winds over most of the area, critical to near critical fire weather conditions have been spotty and brief and confined mainly to the wind prone areas of eastern Fremont county and Huerfano county. Even for these areas conditions have been intermittent so no fire weather highlights will be necessary. With clear skies over the area tonight, expect another cold night for the interior trapping valleys like San Luis and the Upper Rio Grande. Have gone towards the colder side of guidance and below model blends for low temperatures tonight once again. Lee troughing across the lower eastern slopes will keep these locations on the warmer side with lows in the lower 30s for places like Canon City and Walsenburg. Heights rise on Monday and will see another mild day across southern CO. Winds look a little lighter through some of our gap flow areas tomorrow with winds shifting from the southeast along the I-25 corridor as the mountain plains circulation sets up. Any spotty near critical fire weather conditions looks to be confined to even more limited areas of the Upper Arkansas River valley, and possibly Teller county though winds look like the primary limiting factor. Therefore no fire weather highlights appear necessary at this time. -KT .LONG TERM...(Monday night through Sunday) Issued at 252 PM MST Sun Dec 19 2021 ...Breezy to Windy Conditions with Mtn Snow Thursday and Friday... Key Messages: 1) Increasing fire danger Tuesday and Wednesday. 2) Breezy to windy conditions Thursday through Christmas Eve Day with Mountain Snow. Monday night-Wednesday night...Latest models indicate upper ridging flattening across the region through the day Tuesday, as northern stream energy translates across the Northern Tier Tuesday night and Wednesday. The increasing westerly flow aloft will lead to breezy conditions and temperatures warming back to well above seasonal norms both Tuesday and Wednesday. This will also lead to increased fire danger, especially for areas along and west of the I-25 Corridor. However, latest models do indicate wave cloud development along and east of the I-25 Corridor through the day Tuesday, which could hinder mixing and the extent of critical fire weather conditions. With that said, have issued a Fire Weather Watch from 17Z Tue-00Z Wed for Fire Weather Zones 222 and 229 (Fremont County and Huerfano County) where gap flows will likely create critical fire weather conditions. Later shifts will need to look at more data for possible expansion of any fire weather highlights on Tuesday, and possible again on Wednesday for areas along and west of the I-25 Corridor. The increasing winds will again lead to wide ranging lows across the area, warmest along the eastern slopes and coolest in valley locales, with highs some 10 to 15 degrees above seasonal norms in the mid 50s to mid 60s across the plains, and mainly in the 40s and 50s across the higher terrain, save for 30s at the peaks. Thursday-Friday (Christmas Eve)...Latest model data indicates increasing west to southwest flow across the region Thursday, as eastern Pacific energy digs across the West Coast and into the Great Basin. This system remains progged to lift out across the Rockies through Christmas Eve Day, bringing snow and blowing snow to areas along and west of the Continental Divide through the period, along with breezy to windy conditions to the rest of the area as another bora type front move across the region through Christmas Eve Day. This system does not look to be as strong as last weeks system, however, there could definitely be some travel impacts with wind gusts of 50 to 60 mph across the region through this timeframe. Longer range models continue to indicate snow fall of 1 to locally 2 feet through this period across the ContDvd, with the greatest amounts across the southwest mts. Further east, little if any precipitation remains expected across eastern Colorado into Christmas Eve, with temperatures remaining above seasonal levels across the plains, and at or above seasonal levels further west. With the breezy to windy conditions expected through this period, critical fire weather conditions will continue to be a concern. Christmas Day-Sunday...Moderate to strong westerly flow aloft progged to continue across the region through the rest of the Christmas Holiday, as more eastern Pacific energy digs into the Great Basin Saturday and continues across the Rockies on Sunday. This will keep breezy to windy conditions for areas over and near the higher terrain along with chances of snow across the ContDvd through the period, with temperatures generally remaining above seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 252 PM MST Sun Dec 19 2021 VFR conditions expected over the next 24 hours with passing high clouds at times. Winds will remain light and diurnally driven with speeds under 12 kts. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ222-229. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Dec 19, 4:02 AM MST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 402 AM MST Sun Dec 19 2021 COZ058>089-093>099-201400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 402 AM MST Sun Dec 19 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Spotty critical fire weather conditions are possible at times this afternoon across the far southern Plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Fire danger will be elevated along the I-25 corridor and portions of the eastern plains for Tuesday. Snow is forecast to develop along the Continental Divide starting late Wednesday evening, and continue through Saturday. The area with the best chance of accumulating significant new snow will be across the eastern San Juan Mountains, with lesser amounts expected across the central mountains as well as the higher peaks of the Sangre de Cristo Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/27
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.